# SDR 96ZZZM307

- Difficulty date: January 11, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N958U
- Make and model: Doug DC-9-82
- Aircraft serial: 49703
- Engine: Pwa JT8D217C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Turbine Blade
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

STL - DURING CLIMB SHUT DOWN LEFT ENGINE DUE TO COMPRESSOR STALL.  FOUND METAL PARTICLES IN TAILPIPE.  REPLACED ENGINE AND ENGINE OPERATION CHECKED NORMAL.  INVESTIGATION OF ENGINE, S/N 3258, COMPRESSOR STALL REVEALED THE AIRFOIL OF ONE TURBINE BLADE FAILED DUE TO A FATIGUE CRACK CAUSING THE COMPRESSOR STALL, WHICH LEAD TO THE ENGINE SHUT DOWN.  THE ENGINE WAS REPAIRED AND RETURNED TO SERVICE.
